Alert archive / Ohio / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 48, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at May 15, 2007, 7:06 PM EDT for Lucas County, Ottawa County, Wood County, Ohio. It was in force for 54 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 15, 2007, 7:06 PM EDT (23:06 UTC)
- Expired
- May 15, 2007, 8:00 PM EDT
- In force
- 54 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
Counties Lucas County, OH, Ottawa County, OH, Wood County, OH
The radar
The Detroit radar (KDTX), 125 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 15, 7:30 PM EDT | TSTM WND DMG | Bowling Green, OH | THREE UTILITY POLES AND WIRES DOWN |
| May 15, 7:45 PM EDT | TSTM WND DMG | 1 E Oregon, OH | MULTIPLE TREES DOWN IN JERUSALEM TOWNSHIP. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 11.1 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1711 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 183 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 152306
SVRCLE
OHC095-123-173-160000-
/O.NEW.KCLE.SV.W.0048.070515T2306Z-070516T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
706 PM EDT TUE MAY 15 2007
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LUCAS COUNTY IN NORTHWEST OHIO
OTTAWA COUNTY IN NORTHWEST OHIO
WOOD COUNTY IN NORTHWEST OHIO
* UNTIL 800 PM EDT
* AT 701 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 13 MILES NORTH OF OREGON TO WESTON...OR ALONG A LINE EXTENDING
FROM MONROE TO 10 MILES SOUTHWEST OF BOWLING GREEN...AND MOVING
EAST AT 40 MPH. LOCAL LAW ENFORCMENT IN TOLEDO REPORTS SOME TREE
DAMAGE WITH THESE STORMS.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
NORTHWOOD...GENOA AND ELMORE
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4173 8347 4170 8343 4170 8334 4172 8334
4168 8330 4163 8317 4174 8310 4174 8310
4163 8316 4161 8310 4146 8325 4146 8333
4150 8335 4150 8341 4137 8342 4125 8387
4130 8387
$$
MRD1 follow-up statement
000
WWUS51 KCLE 152321
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
720 PM EDT TUE MAY 15 2007
OHC095-123-173-160000-
/O.CON.KCLE.SV.W.0048.000000T0000Z-070516T0000Z/
WOOD OH-LUCAS OH-OTTAWA OH-
720 PM EDT TUE MAY 15 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR OTTAWA...LUCAS AND WOOD COUNTIES...
AT 714 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 11 MILES NORTHEAST OF OREGON TO WESTON...OR ALONG A
LINE EXTENDING FROM 12 MILES SOUTHEAST OF MONROE TO 8 MILES WEST OF
BOWLING GREEN. THESE STORMS WERE MOVING NORTHEAST AT 50 MPH. AT 717
PM...TOLEDO METCALF AIRPORT REPORTED A WIND GUST OF 50 MPH WITH
THESE STORMS.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WALBRIDGE...TONTOGANY...ROSSFORD...PERRYSBURG...NORTHWOOD...HASKINS
...HARBOR VIEW AND BOWLING GREEN.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4173 8347 4170 8343 4170 8334 4172 8334
4168 8330 4163 8317 4174 8310 4174 8310
4163 8316 4161 8310 4146 8325 4146 8333
4150 8335 4150 8341 4137 8342 4125 8387
4130 8387
$$
MRDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 3:12 PM EDT, 3 hours 54 minutes earlier.
Area forecast discussion, May 15, 3:12 PM EDT, 3 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 312 PM EDT TUE MAY 15 2007 .SYNOPSIS... A STRONG COLD FRONT WILL MOVE FROM WEST TO EAST ACROSS THE AREA TONIGHT. A LINGERING TROUGH WILL EXTEND BACK THROUGH THE GREAT LAKES FOR A COUPLE OF DAYS WHILE HIGH PRESSURE WILL WORK IN FROM THE WEST LATE WEEK. && .NEAR TERM /THROUGH WEDNESDAY/... EARLIER SOUNDING (ILN) WAS ESSENTIALLY CAPPED BUT 18Z SOUNDING GETTING MUCH MORE UNSTABLE AND ADDING CAPE. SVR WX WATCHES JUST TO THE WEST AT THIS TIME. RUC INDICATES BEST INSTABILITY WILL SHIFT NE ACROSS SE LWR MI LATE AFTERNOON AND PERHAPS (MAYBE?) THE STRONGEST CONVECTION ACROSS MID MS VALLEY MAY TRY TO SHIFT SOUTHEAST TOWARD THE OHIO VALLEY. NONETHELESS...SOME CONVECTION WILL FILL IN ALONG THE FRONT AND FRONT APPEARS ON TRACK WITH PREVIOUS FORECASTS... PERHAPS AN HOUR OR TWO QUICKER. WITH DRIER AIR ALOFT THE BIGGER STORMS WILL BE PRIMED FOR POTENTIAL DOWNBURSTS. WILL MENTION PSBL SEVERE IN WESTERN AND CENTRAL COUNTIES THIS EVENING. WIND ALOFT IS NOT PARTICULARLY STRONG AND WITH RELATIVELY DRY ATMOSPHERE AND WEAK/MODERATE DYNAMICS STORMS WEAKENED AFTER SUNSET YESTERDAY AND WILL LIKELY DO THE SAME TONIGHT. MODELS CONTINUE TO SHOW NICE ENTRANCE REGION TO JET ALOFT INTO THE DAY WEDNESDAY WITH SLOW PRESS OF COOLER AIR WHICH TYPICALLY RESULTS IN SHOWERS BEHIND THE FRONT AND MODELS HAVE BEEN SHOWING THIS FOR DAYS SO WILL NOT TRY TO TIME SHOWERS/STORMS OVERNIGHT EXCEPT FOR THE ONSET ACROSS FAR EAST. HIGHER GROUND OVER NE OH/NW PA WILL LIKELY CAUSE SHOWERS TO HANG ON THROUGH AT LEAST WED MORN. SOME BREAKS IN THE CLOUDS NW OHIO DURING THE AFTRN BUT IT MAY TAKE UNTIL LATE IN THE DAY TO REALLY START TO DRY UP AND EAT AWAY AT CLOUD SHIELD. MODEL GUIDANCE TEMPS SIMILAR AND REASONABLE. WHERE CLOUDS AND SHOWERS HANG ON (NE OH/NW PA) WEDNESDAY TEMPS MAY ACTUALLY DROP SOME BFR THEY STABILIZE OR RECOVER A FEW DEGREES LATE. && .SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY NIGHT/... NEXT SHORT WAVE PROGGED TO DROP QUICKLY ACROSS CENTRAL GREAT LAKES TOWARD OH VALLEY WED NGT INTO THURSDAY. GFS SEEMS OVER ENTHUSIASTIC WITH QPF ALTHOUGH CERTAINLY THINK THERE WILL BE SCT SHOWERS. CENTER OF SHORT WAVE DROPS WEST AND SOUTH OF FCST AREA ON THE WAY TOWARD CUTTING OFF. BEST UVV MAY MISS THE FCST AREA BUT CANNOT RULE OUT A SHOWER OR TWO BUT ACTIVITY WILL LIKELY NOT GET OUT OF HAND. LAKESHORE MAY BE PROTECTED AS COOLER AND MORE STABLE AIR COMES OFF THE LAKE. MIN TEMPS TRICKY WED NGT DEPENING ON AMOUNT OF CLOUDS. IF SKIES WERE TO CLEAR AND WINDS DIMINISH THEN FROST BECOMES A POSSIBILITY. WILL NOT MENTION IT FOR NOW AND TAKE A CLOSER LOOK WITH WED FCSTS. ALSO WILL HAVE TO WATCH FOR FROST THURSDAY NIGHT ESPECIALLY TYPICAL COLDER OUTLYING AREAS. && .LONG TERM /FRIDAY THROUGH MONDAY/... SURFACE HIGH BUILDS IN FRIDAY AND ALTHOUGH UPPER LOW WILL BE JUST SOUTH OF THE AREA I THINK WE WILL SEE MORE THAN ENOUGH DRYING AND INCREASING STABILITY THAT ALL WE WILL HAVE TO DEAL WITH WILL BE SOME FAIR WEATHER CUMULUS. BACKDOOR TYPE FRONT STILL PROGGED TO DROP SOUTH ACROSS GREAT LAKES SAT NGT INTO SUNDAY. NO SIGN THAT IT WILL BE MUCH OF A FRONT ALTHOUGH TROUGH ALOFT REMAINS OVER THE NORTHEAST WHICH SHOULD ENABLE ONE LAST PUSH OF CANADIAN HIGH PRESSURE SOUTHWARD FOR SUNDAY. IMPACT WILL PROB BE MINIMAL AS THERE WILL BE LITTLE LOW LEVEL MOISTURE AND WEAK AND SHALLOW CAA. IF SHORT WAVE ALOFT IS STRONGER OR IF SHOWERS/STORMS DEVELOP OVER THE NW GRTLKS AND PROPOGATE SEWARD THEN PERHAPS WE CAN GET SOME SHOWERS. WILL KEEP FCST DRY AND ADD A FEW MORE CLOUDS SAT NGT INTO SUN. TEMPS MAY DROP A CATEGORY OR TWO SUNDAY ESPECIALLY NEAR THE LAKE ERIE LAKESHORE. RETURN FLOW DEVELOPS MONDAY AND APPEARS AS THOUGH IT WILL GO INTO MID WEEK NEXT WEEK AHEAD OF DEEPENING BUT PROGRESSIVE TROUGH OVER PLAINS STATES. SHOULD WARM UP STEADILY MON/TUE/WED (ESPECIALLY TUE AND WED) AND WILL FCST TEMPS ABV SEASONAL NORMS AND GUIDANCE BY TUESDAY AS BOTH ECMWF AND GFS SHOW STRONG WARM ADVECTION THROUGH THE PERIOD. RECENT WARM UPS HAVE GOTTEN MAX TEMPS TO AROUND 80 OR IN THE 80S. && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... SHUD BE MNLY FEW TO SCT CU DVLP DURG AFTN WITH SCT TO LCLY BKN CI ABV. A FEW WDLY SCT TSRA MAY DVLP IN NW OH THIS AFTN BUT REST OF AREA SHUD BE DRY AS AMS RMNS CAPPED. A MORE WIDESPREAD BAND OF CONVECTION WL PROGRESS ESE ACRS AREA THIS EVE AND TNGT AS CDFNT OVR MI MOVS SE THRU THE REGION. SOME OF THE TSRA CUD BE STG TO LOCALLY SVR WITH PSBL WINDS GUSTING ARND 50KT AND HAIL OF 3/4 INCH BUT THESE WL BE FEW AND FAR BTWN SO WONT BE MENTIONING THIS IN TAFS BUT RATHER JUST GENERIC TSRA. WL TRY AND TIME A FEW HR WINDOW OF BEST TSRA CHC WITH THE CDFNT AND USE VCTS BEFORE THIS. OUTSIDE OF TSRA SHUD SEE VFR CONDS PERSIST TIL LATE TNGT WHEN MOIST AMS SHUD SUPPORT LOW CLDS AND REDUCED VSBYS AS COLDER AIR MIXES IN TO CONDENSE MSTR AND KP AMS SATURATED. CONDS WL SLOLY IMPV ON WED AS SOMEWHAT DRIER AIR MIXES FM THE NW. CONTD DRYING WED NITE THRU THU WITH HI PRES MOVG OVR THE REGION SO SHUD HV VFR PREVAIL THRU SATURDAY. && .MARINE... COLD FRONT APPROACHING LAKE ERIE WITH THUNDERSTORMS IN ADVANCE OF THE FRONT. SMALL CRAFT ADVISORY WAVE CRITERIA STILL BEING MET ON THE EAST HALF BUT WILL TRANSITION INTO A WIND CRITERIA ADVISORY. SO WILL LEAVE UP ADVISORY UNTIL 4 AM AND HOIST IT UP FOR THE WEST THIS PACKAGE. EVENING CAN DROP ADVISORY IF THEY SEE FIT. WILL LIKELY NEED TO RE HOIST THE ADVISORY AGAIN FOR WEDNESDAY AS WINDS PICK UP WITH STRONGER GRADIENT IN ADVANCE OF HIGH PRESSURE BUILDING SOUTH. GENERALLY FAIR WEATHER OVER THE LAKE THROUGH SATURDAY WHEN NEXT COLD FRONT APPROACHES. WINDS SHOULD DIMINISH AS WELL TO LIGHT AND VARIABLE ALONG WITH WAVES. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 2 AM EDT WEDNESDAY FOR LEZ147>149. && SYNOPSIS...OUDEMAN/THOMPSON NEAR TERM...KOSARIK SHORT TERM...KOSARIK LONG TERM...KOSARIK AVIATION...ADAMS MARINE...LOMBARDY
Hazardous weather outlook, May 15, 5:29 AM EDT, 13 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 529 AM EDT TUE MAY 15 2007 LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089- PAZ001>003-161100- MAUMEE BAY TO RENO BEACH OHIO-RENO BEACH TO THE ISLANDS OHIO- THE ISLANDS TO VERMILION OHIO-VERMILION TO AVON POINT OHIO- AVON POINT TO WILLOWICK OHIO-WILLOWICK TO GENEVA-ON-THE LAKE OHIO- GENEVA-ON-THE-LAKE TO CONNEAUT OHIO-CONNEAUT OHIO TO RIPLEY NY- MAUMEE BAY TO RENO BEACH OHIO BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OHIO BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OHIO BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OHIO BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OHIO BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OHIO BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OHIO BEYOND 5 NM OF SHORE- CONNEAUT OHIO TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA- SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 529 AM EDT TUE MAY 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ALONG A COLD FRONT LATE THIS AFTERNOON AND TONIGHT MAY BE STRONG TO SEVERE. DAMAGING WINDS AND HAIL ARE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND OVERNIGHT. OUDEMAN
In the hours before
Special weather statement, May 15, 6:50 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 650 PM EDT TUE MAY 15 2007 OHZ003-006>008-017-018-160100- LUCAS-WOOD-OTTAWA-SANDUSKY-HANCOCK-SENECA- INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON... FREMONT...FINDLAY...TIFFIN 650 PM EDT TUE MAY 15 2007 THUNDERSTORMS WILL MOVE ACROSS NORTHWEST OHIO THIS EVENING. THE STORMS WILL BE CAPABLE OF PRODUCING BRIEF HEAVY RAIN...HAIL...AND STRONG WIND GUSTS OVER 50MPH.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 6:46 PM EDT | Special Marine Warning | CLE | 119 min | |
| May 15, 7:34 PM EDT | Tornado Warning | CLE | Lucas, Ottawa | 26 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.